MAUDE Adverse Event Report: OPTIFLOW + ADULT NASAL CANNULA; BTT

OPTIFLOW + ADULT NASAL CANNULA; BTT
Model Number OPT946
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt946 optiflow + adult nasal cannula is an interface used to deliver humidified oxygen to patients and consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt946 optiflow + adult nasal cannula was not returned to fisher & paykel healthcare (f&p) in (b)(4) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the photograph revealed that the opt946 optiflow + adult nasal cannula tubing was found to be pulled apart next to the connector.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.However, the cause of the reported damage is most likely due to pulling at the tube.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject cannula would have met the specification at the time of production.The setup instructions in the user instructions which accompany the opt946 optiflow + adult nasal cannula include the following steps: - "ensure headstrap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the headstrap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an opt946 optiflow + adult nasal cannula was found broken before use.There was no patient involvement.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
BTT
MDR Report Key12105244
Report Number9611451-2021-00759
Device Sequence Number4052330
Product Code BTT
UDI-Device Identifier09420012429155
UDI-Public(01)09420012429155(10)2101195104(11)200715
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946
Device Catalogue NumberOPT946
Device Lot Number2101195104
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Initial Report FDA Received Date07/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1